6 months post op, Botox has ruined my face! Any suggestions? (photos)
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 16
At this point, the Botox should be wearing off and will be gone soon and you'll return to normal. If you'd like to try another technique next time, in our practice we combine a small amount of Botox with other fillers "layered" on top to get the most conservative natural look. Please see a facial sculpting expert. Best, Dr. Emer
For better or worse, there is no Botox is permanent.
Nicolami6, I’m so sorry to hear about your negative experience. The number of units used is your treatment is much higher than what I would recommend for that muscle group. The good news is that your smile, chin and jawline will return to normal. In my 20+ years specializing in aesthetic dermatology, I have never come across a case of “permanent” Botox. Durability of results varies by patient and dose, but at six months post treatment, you will likely see the results begin to diminish shortly.
If you haven’t already, make sure to enquire about your doctor’s credentials and experience. A board-certified dermatologist or plastic surgeon who specializes in Botox use will be best positioned to address your unique anatomy and goals.
Botox into the DAO Muscle
Fifteen units of Botox injected into the DAO muscles are too much. Botox typically last 3-4 months. At 6 months your Botox injections should wear off soon and should have your beautiful smile back.
You might also like...
Asymmetric smile after Botox
Thank you for your question nicolami. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expressions. In the lower face Botox can be placed in the DAO mulsce to elevate the corners of the mouth or in the mentalis muscle to help with dimpling on the chin. If Botox spreads to the neighboring DLI muscle located between the DAO and mentalis it can result in a temporary asymmetric smile. The bottom of the photograph of the chart is cut off so it is not possible to see how much was placed in the DAO. Also 15 is written on the mentalis muscle so it is not clear if this muscle was treated as well. For my patients I normally use 2-4 units per side in the DAO or mentalis (4-8 units total). Fifteen units is a higher dose than I use therefore the results or adverse effects may last longer than the usual 3-4 months. It is important to understand that effects from Botox are not permanent and patience is important. Please consult with a doctor for specific recommendations. Good luck!
Sorry about the prolonged recovery. Botox is not permanent and does wear off. Higher doses take longer to wear off and you should be reaching the limit of the Botox effect.
Best wishes and hang in there.
Sorry to hear about your situation. The good news is that Botox is not permanent and the effects should be wearing off soon. Be sure to discuss your concerns with your injector. Good luck.
I would still give it time. Botox should wear off over time and the time frame is different for everyone.
Botox and DAO
15 units is a high dose for this area, but it should be about gone at this point. If not it will be gone very soon and if you desire treatment again try getting Botox and a filler in the area.
Botox in lower face
I'm sorry to hear of your problem and while I think 15 units is too much for the DAO's, you should see resolution of the Botox in a few weeks . Typically Botox will wear off within 4-6 months and you should see your normal muscle movement return at that point. I know how difficult it is to remain patient, but you should see changes very shortly. Best wishes,
Problems after Botox
So sorry to hear about your problem. The good news is that a Botox injection should not be able to cause a permanent problem. Hopefully, your smile will return to normal soon. I'd discuss your concerns with your injector so they can follow you and make sure you are ultimately satisfied.
Andrew Campbell, M.D.
Facial Rejuvenation Specialist
Quintessa Aesthetic Centers
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.